MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6020-4535
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Edema (1820); Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
The metal head was worn off and ruined the stems trunnion.Update 16/october/2018: rep listed the following adverse consequences: delay in surgery, metallosis, pseudotumor.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem was reported.The event was confirmed through x--ray and photographs of the explanted device.Method & results: product evaluation and results: no product was returned for evaluation, however photographs were provided for review.The photographs show a recently explanted stem and head.The neck/trunion of the stem is worn, there is also blackening on the stem.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-ray and photo confirms disassociation and trunion erosion/corrosion.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: x-ray and photo confirms disassociation and trunnion erosion/corrosion further information such as operative reports, patient demographics, past medical history and examination of explanted products are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The metal head was worn off and ruined the stems trunnion.Update (b)(6) 2018: rep listed the following adverse consequences: delay in surgery, metallosis, pseudotumor.

Brand Name
ACCOLADE 132 SIZE 4.5
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8007110
Report Number0002249697-2018-03514
Device Sequence Number289152
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2013
Device Catalogue Number6020-4535
Device Lot Number25211901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR